Alert archive / Arkansas / Tornado Warnings in 2023
Tornado Warning 42, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 24, 2023, 2:47 PM CDT for 4 counties in Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2023, 2:47 PM CDT (19:47 UTC)
- Expired
- Mar 24, 2023, 3:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Sevier County, AR
The radar
The Shreveport radar (KSHV), 154 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 1:33 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
936
WFUS54 KSHV 241947
TORSHV
ARC057-061-081-133-242030-
/O.NEW.KSHV.TO.W.0042.230324T1947Z-230324T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
247 PM CDT Fri Mar 24 2023
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Central Little River County in southwestern Arkansas...
Central Hempstead County in southwestern Arkansas...
Southeastern Sevier County in southwestern Arkansas...
Southeastern Howard County in southwestern Arkansas...
* Until 330 PM CDT.
* At 247 PM CDT, a severe thunderstorm capable of producing a tornado
was located just west of Ashdown, moving east northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Ashdown and Wilton around 250 PM CDT.
Saratoga around 305 PM CDT.
Mineral Springs and Tollette around 310 PM CDT.
Washington around 325 PM CDT.
Other locations impacted by this tornadic thunderstorm include Bright
Star, Browntown, Millwood, McCaskill, Ozan and Oakhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3398 9366 3375 9353 3360 9422 3372 9427
3400 9371
TIME...MOT...LOC 1947Z 247DEG 42KT 3368 9418
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
152 follow-up statements
945
WWUS54 KSHV 242012
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
312 PM CDT Fri Mar 24 2023
ARC057-061-081-133-242030-
/O.CON.KSHV.TO.W.0042.000000T0000Z-230324T2030Z/
Little River AR-Hempstead AR-Sevier AR-Howard AR-
312 PM CDT Fri Mar 24 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR CENTRAL
LITTLE RIVER...CENTRAL HEMPSTEAD...SOUTHEASTERN SEVIER AND
SOUTHEASTERN HOWARD COUNTIES...
At 311 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Saratoga, or near Mineral Springs, moving east at
25 mph. Another thunderstorm that is showing increased rotation was
indicated 4 miles southeast of Ashdown, also moving quickly to the
northeast.
HAZARD...Tornado.
SOURCE...Radar indicated rotation. Damage has been reported near
Ashdown with the first storm.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Saratoga around 315 PM CDT.
Mineral Springs around 320 PM CDT.
Tollette around 325 PM CDT.
Washington around 345 PM CDT.
Other locations impacted by this tornadic thunderstorm include Bright
Star, Browntown, Millwood, McCaskill, Ozan and Oakhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3398 9366 3375 9353 3361 9417 3378 9415
3400 9371
TIME...MOT...LOC 2010Z 253DEG 21KT 3379 9396
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
15226
WWUS54 KSHV 242023
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
323 PM CDT Fri Mar 24 2023
ARC057-061-081-133-242030-
/O.CON.KSHV.TO.W.0042.000000T0000Z-230324T2030Z/
Little River AR-Hempstead AR-Sevier AR-Howard AR-
323 PM CDT Fri Mar 24 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR EAST
CENTRAL LITTLE RIVER...CENTRAL HEMPSTEAD...SOUTHEASTERN SEVIER AND
SOUTHEASTERN HOWARD COUNTIES...
At 322 PM CDT, a severe thunderstorm capable of producing a tornado
was located just east of Millwood Lake, or 11 miles east of Ashdown,
moving northeast at 45 mph. Other strong to severe thunderstorms
extend farther northeast to Tollette to just south of Nashville,
also moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Tollette around 330 PM CDT.
Washington around 340 PM CDT.
Other locations impacted by this tornadic thunderstorm include Bright
Star, Millwood, McCaskill and Ozan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3398 9366 3375 9353 3365 9401 3378 9405
3390 9391 3400 9371
TIME...MOT...LOC 2021Z 246DEG 39KT 3370 9393
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 24, 1:06 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Mar 24, 1:06 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 106 PM CDT Fri Mar 24 2023 ...New AVIATION... .UPDATE... Issued at 1007 AM CDT Fri Mar 24 2023 We are currently monitoring a cold front going through the Metroplex off to our west with non-severe showers and embedded thunderstorms slowly ebbing, temporarily, running near and northwest of the I-30 corridor. Despite the lull, our expectations for later today really have not changed. The combination of the front, strengthening low pressure in our northwest along the front, and deep lift prompted by an incoming upper level trough should initiate deep and likely severe thunderstorms by early to mid afternoon across western and central portions of the region, with this activity organizing further and advancing through the Arklamiss from late afternoon and into the evening hours. A mixed mode of supercells and QLCS activity is expected to march through the Moderate Risk from the Storm Prediction Center over the Arklamiss and points to the east over this time frame with hail, damaging winds, and tornadoes (some strong) all possible this afternoon. The latest high resolution guidance consensus suggests intense convection will mostly likely get going in the early afternoon in the vicinity of TXK, GGG, TYR, LFK, and SHV and any potent supercells will also carry the potential for large hail. While the highest severe weather risk will be in the Moderate risk area, all areas of the Four State region will have at least some risk of severe storms until this system clears the region later on tonight. In addition, most of our covered areas of south-central AR and northern LA are in an Enhanced Risk of of severe storms, if not already in the Moderate Risk itself, and all locations in or near the Enhanced or Moderate risk have a risk of experiencing a strong tornado. There are currently no convective watches in effect in our area, at least not yet, so now is the time to prepare for the potential of severe weather later today. Gradient southerly winds ahead of the incoming cold front will also be quite gusty at times today, although generally below Wind Advisory criteria. /50/ && .SHORT TERM... (Friday through Saturday) Issued at 333 AM CDT Fri Mar 24 2023 As dawn approaches, showers and storms along a boundary extending from central Texas northeast into Oklahoma will continue drifting eastward and look situated to begin impacting northwestern zones of the ArkLaTex by 12Z Friday. The 06Z SHV sounding indicates an increasingly unstable environment capable of supporting severe thunderstorms. Dewpoints in the upper 60s to lower 70s continue to climb, with sfc to 3km SRH of 385 m^2/s^2. CAPE values have climbed into the 1000-1500 J/kg range, with ample time for further destabilization encouraged by daytime warming while strong south winds maintain a sustained moisture source under strong southwest flow aloft. Thus, the entire SHV CWA remains highlighted for severe weather potential today in the sPC's latest Day 1 SWO. The threat levels increase from west to east, with Tyler and Lufkin in the Marginal Risk (Level 1/5), Longview and Texarkana in the Slight Risk (Level 2/5), Shreveport and Natchitoches in the Enhanced Risk (Level 3/5), and El Dorado, Ruston and Monroe in the Moderate Risk (Level 4/5). Regardless of level, all sites across the ArkLaTex should remain vigilant for the development of severe storms through the day today. All modes of severe weather are possible, including 1large hail, damaging winds, and tornadoes. This morning's pre-dawn storms will gradually progress south and east, looking to enter deep east Texas and the Texarkana metro by midday or early afternoon, advancing into the Shreveport metro and greater southwest Arkansas and northwest Louisiana by midafternoon. Based on the latest RAP13 and HRRR progression, storms may be clearing areas west of the I-49 corridor by or shortly after 00Z. East of the I-49 corridor, storms look to arrive in the late afternoon to early evening and continue into the overnight hours. This will be occurring in the unstable environment most favorable for supporting severe weather, and based on model analysis, is where the greatest risk for strong to intense tornadoes will exist, associated with supercell development ahead of the main line of storms. Exact location and intensity will hinge on mesoscale features which cannot yet be discerned. All those in the ArkLaTex would be advised to be prepared to receive warnings and have a shelter plan in place, with increased urgency directed towards locations with closer proximity to the Mississippi River Valley. Highs this afternoon will range from the mid 70s northwest to lower 80s east. Lows Saturday morning will drop into the upper 40s west to lower 60s east, climbing to highs in the low to mid 70s northwest to lower 80s southeast for a sunny Saturday afternoon in the wake of the frontal passage. The departing upper level trough will not bring much of a regime change, only making way for a return to zonal to southwest flow aloft, thus sustaining these warm temperatures through the first half of the weekend. /26/ && .LONG TERM... (Saturday Night through Friday) Issued at 333 AM CDT Fri Mar 24 2023 At the start of the period, upper-level southwest flow to prevail allowing for a generally unstable environment areawide. This upper- level setup will remain fairly unchanged throughout most of next week, becoming more amplified Thursday night into Friday. On Saturday night, weak high pressure to maintain cool and dry conditions with overnight lows in the upper 40s to lower 50s. A weak boundary across the northern gulf coast to begin to migrate north across the ArkLaTex late in the weekend allowing for increased rain chances mainly along and south of the I-20 corridor on Sunday. Weak perturbations within southwest flow aloft could support diurnally driven thunderstorms across these areas on Sunday afternoon. High pressure building from the north to drive the frontal boundary back south on Monday. However, not expecting much of a cool down behind the front due to a very shallow cool layer along the southern periphery of the ridge with airmass likely modifying by Monday afternoon. Surface high shifts east through midweek allowing for a quick warmup with southerly flow increasing areawide. Temperatures on Thursday to climb into the upper 70s to lower 80s with overnight lows on Friday morning in the 60s. Rain chances to increase Thursday afternoon into Thursday night along and ahead of a dryline across central and east Texas in response to a developing storm system across the Plains. /05/ && .AVIATION... (18Z TAFS) Issued at 1236 PM CDT Fri Mar 24 2023 A mix of VFR and MVFR conditions are in place currently across the forecast area with ceilings ranging from roughly 2 kft to 4 kft with surface SE to S winds quite gusty, with sustained winds of 15 to 25 mph and gusts up to 30 mph. Scattered showers are blossoming now across most of the region with thunderstorms rapidly developing just west of TYR along a cold front moving toward the region. Expect scattered to numerous strong to severe thunderstorms moving from west to east across the region from roughly now through roughly 10 pm. Expect activity to clear TYR by roughly 4 to 5 pm, clear TXK/SHV/LFK by roughly 5 to 7 pm, and then clear ELD/MLU by 9 to 10 pm. Severe thunderstorms should be accompanied by a risk of large hail, winds in excess of 60 mph, a risk of tornadoes, and IFR to MVFR flight cats. Expect winds to turn to the SW to W in the wake of the front with conditions trending rather quickly back to VFR after the storms pass. Some patchy late night fog cannot be entirely ruled out, with mostly clear skies and west winds of 10 to 15 mph anticipated tomorrow. /50/ && .PRELIMINARY POINT TEMPS/POPS... SHV 54 79 52 78 / 20 0 0 30 MLU 59 81 53 78 / 90 0 0 40 DEQ 46 72 42 75 / 0 0 0 10 TXK 50 76 48 77 / 10 0 0 20 ELD 51 77 48 78 / 50 0 0 20 TYR 49 77 51 78 / 0 0 0 10 GGG 51 77 50 78 / 0 0 0 20 LFK 52 80 53 77 / 10 0 0 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...26 LONG TERM....05 AVIATION...50
Hazardous weather outlook, Mar 24, 5:10 AM CDT, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 510 AM CDT Fri Mar 24 2023 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251015- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 510 AM CDT Fri Mar 24 2023 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. A potentially significant severe weather threat exists across much of the region today, as showers and thunderstorms develop across southeast Oklahoma, adjacent southwest Arkansas, and east Texas during the morning, before shifting east across the remainder of the region during the afternoon and evening. Isolated tornadoes, some of which could be strong, damaging winds, and large hail will be possible, with locally heavy rainfall also accompanying the stronger storms. The threat for severe weather should end late this evening as the storms exit the region to the east. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional showers and thunderstorms are possible Sunday as a warm front moves northward into Deep East Texas and central Louisiana. Isolated thunderstorms will be possible Sunday afternoon and evening over portions of deep east Texas and portions of north-central Louisiana. Additionally, .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tonight.
In the hours before
Special weather statement, Mar 24, 12:55 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1255 PM CDT Fri Mar 24 2023
TXZ124-241830-
Wood TX-
1255 PM CDT Fri Mar 24 2023
...A strong thunderstorm will impact portions of northwestern Wood
County through 130 PM CDT...
At 1255 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Fork Reservoir, or 14 miles northwest of Mineola, moving
northeast at 55 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winnsboro, Quitman, Lake Fork Reservoir, Pleasant Grove, Golden,
Forest Hill, Alba and Yantis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3296 9530 3285 9530 3270 9561 3272 9564
3296 9566
TIME...MOT...LOC 1755Z 226DEG 50KT 3283 9565
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
15Special weather statement, Mar 24, 1:21 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
121 PM CDT Fri Mar 24 2023
TXZ096-097-108>111-241900-
Camp TX-Bowie TX-Red River TX-Franklin TX-Morris TX-Titus TX-
121 PM CDT Fri Mar 24 2023
...A strong thunderstorm will impact portions of southern Franklin,
southwestern Bowie, northern Morris, Titus, northwestern Camp and
southeastern Red River Counties through 200 PM CDT...
At 121 PM CDT, Doppler radar was tracking a strong thunderstorm over
Newsome, or near Leesburg, moving northeast at 60 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Pleasant, Leesburg, Boxelder, Naples, Omaha, Us 259 And I 30
Intersection, Wilkerson, Cookville, Scroggins, Newsome, Dalby
Springs, Winfield, Talco, Annona, Miller's Cove, Rocky Mound,
Hopewell, Harts Bluff, Lydia and Monticello.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3365 9494 3331 9450 3325 9461 3325 9464
3326 9465 3322 9465 3292 9515 3300 9515
3299 9516 3296 9517 3296 9522 3302 9529
TIME...MOT...LOC 1820Z 226DEG 50KT 3300 9515
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
15Special weather statement, Mar 24, 2:46 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
246 PM CDT Fri Mar 24 2023
TXZ149-150-242015-
Cherokee TX-Rusk TX-
246 PM CDT Fri Mar 24 2023
...A strong thunderstorm will impact portions of southwestern Rusk
and northern Cherokee Counties through 315 PM CDT...
At 245 PM CDT, Doppler radar was tracking a strong thunderstorm near
Maydelle, or near Rusk, moving northeast at 60 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jacksonville, Rusk, New Salem, Ponta, Maydelle, New Summerfield,
Gallatin, Reklaw, Concord and Laneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for northeastern
Texas.
&&
LAT...LON 3214 9506 3214 9499 3217 9498 3196 9476
3171 9521 3183 9537
TIME...MOT...LOC 1945Z 222DEG 52KT 3183 9524
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:28 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada | 34 min |
| Mar 24, 3:39 PM CDT | Special Weather Statement | SHV | Miller | 51 min |
| Mar 24, 4:19 PM CDT | Tornado Warning | SHV | Hempstead, Nevada | 26 min |
| Mar 24, 5:01 PM CDT | Severe Thunderstorm Warning | SHV | Union | 29 min |
| Mar 24, 6:14 PM CDT | Special Weather Statement | SHV | Union | 46 min |
Nearby
Tornado Warnings in Arkansas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.